Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 127, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2007, 5:41 PM EDT for Stokes County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 16, 2007, 6:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 69 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:46 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 16, 2:46 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 246 PM EDT SAT JUN 16 2007 .SYNOPSIS... HIGH PRESSURE BUILDS INTO THE REGION FOR SUNDAY AND MONDAY. A COLD FRONT WILL APPROACH THE AREA BY MIDWEEK. && .NEAR TERM /THROUGH SUNDAY/... A JET STREAK AT H3 CONTINUES TO SLIDE ACROSS THE CWA. THE MOST FAVORED SPOT FOR TSTORMS THIS AFTERNOON WILL REMAIN ACROSS THE SE...NEAR DANVILLE. ALTHOUGH A SLT CHC OF A SHWR OR TSTORM REMAINS ACROSS THE SOUTHEASTERN HALF OF THE CWA TO FINISH TODAY...SUNSHINE IS NOT ENOUGH OF A TRIGGER...ESPECIALLY WITH SOME LOW LEVEL MOISTURE REMAINING THIS MORNING...WHICH BECAME CLOUDS THIS AFTERNOON. HIGH PRESSURE SLIDES ACROSS THE CWA TONIGHT...AND FOLLOWED THE MAV CLOSER THAN THE MET WITH LOSS OF GRADIENT. DENSE FOG LIKELY IN THE WESTERN VALLEYS. THE HEAT IS ON TOMORROW...ESPECIALLY IN THE WEST...WITH THE +20C ISOTHERM TOUCHING BLF BY 0Z SUNDAY...CONTINUED TREND OF PLAYING THE HIGHER SIDE OF GUIDANCE FOR MAX T. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE WILL BE OVER THE AREA SUNDAY NIGHT AND MONDAY...WITH MONDAY BEING THE HOTTEST DAY OF THE WEEK. TWILL BE A BIG CHANGE FROM THE TEMPS THE PAST FEW DAYS. WITH THE WARMING MID LEVELS IN THE BUILDING UPPER RIDGE...THE ATMOSPHERE WILL BECOME CAPPED...AND THE THREAT OF AFT/EVE TSTMS REDUCED ENOUGH TO HAVE LITTLE OR NO POPS MONDAY...EXCEPT ISOLATED ON THE RIDGES. THE UPPER RIDGE BEGINS TO WEAKEN SHIFT EAST MONDAY NIGHT WHILE A TROUGH MOVES ACROSS THE UPPER MS VLT. PIECE OF VORT MOVES THROUGH THE TN VLY MON NIGHT AND ACROSS OUR AREA TUESDAY BRINGING A DECENT CHANCE OF SHOWERS/STORMS...ESPECIALLY TO THE WESTERN FORECAST AREA. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... UPPER RIDGE WILL FLATTEN...AS TROUGH MOVES ACROSS THE GREAT LAKES WEDNESDAY PUSHING A FRONT SOUTH TOWARD OUR AREA. WEDNESDAY...WE SHOULD OUR BEST CHANCE OF SHOWERS/THUNDERSTORMS...THEN THU- SAT...MORE A DIURNAL NATURE...AS THE FRONT WEAKENS AND STALLS SOUTH OF THE VIRGINIA/NORTH CAROLINA BORDER. TEMPS THIS PERIOD WILL BE GETTING BACK CLOSER TO NORMAL. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A RATHER TRANQUIL PERIOD FOR MOST TERMINALS. SW WINDS JUST AHEAD OF AN UPPER LEVEL DISTURBANCE ARE ALLOWING MOISTURE CONVERGENCE IN THE FORM OF MID 60S DEWPOINTS TO ARRIVE NEAR KDAN. USED VCTS TO ACCOUNT FOR CONVECTION THERE...BUT MORE LIKELY JUST TO THE SE OF THE TERMINAL LATER THIS AFTERNOON...PERHAPS NEAR 22Z. ANY DEVELOPMENT WILL FALL APART BY EARLY EVENING. IF KDAN DOES GET HIT...THEY WILL PROB HIT MVFR VIS IN BRIEF FOG NEAR DAWN. ATTM...THIS WAS LEFT OUT OF FORECAST. HIGH PRESSURE MOVING IN FROM THE WEST WILL CALM WINDS TONIGHT...AND DO HAVE IFR FOG AT LWB AT 10Z. HZ WILL BE POPPING UP TOO AT DNA AND ROA...WITH A SUMMER REGIME RETURNING ON MONDAY. MONDAY A WARM RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION AND PREVENTS ANY AFT CONVECTION. AGAIN...MVFR FOG IS POSSIBLE OVERNIGHT...WITH PERHAPS IFR AT LWB. TUESDAY...THE THREAT OF AFTERNOON THUNDERSTORMS RETURNS AS A COLD FRONT APPROACHES THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...KM SHORT TERM...JJ/WP LONG TERM...WP AVIATION...KM
Hazardous weather outlook, Jun 16, 5:16 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 516 AM EDT SAT JUN 16 2007 NCZ001>006-018>020-VAZ012>017-022-032>034-043>046-058-059-170930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- HALIFAX-CHARLOTTE- 516 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE BLUE RIDGE IN NORTHWEST NORTH CAROLINA AND EXTREME SOUTHWEST VIRGINIA...AND THEN MOVE SOUTHEASTWARD INTO THE PIEDMONT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. VAZ007-009>011-018>020-023-024-035-047-WVZ042>045-170930- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT- ROCKBRIDGE-AMHERST-BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 516 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.